MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. VYSIS ALK BREAK APART FISH PROBE KIT; FLUORESCENCE IN SITU HYBRIDIZATION, ANAPLASTIC LYMPHOMA KINASE, GENE REARRANGEME

ABBOTT MOLECULAR, INC. VYSIS ALK BREAK APART FISH PROBE KIT; FLUORESCENCE IN SITU HYBRIDIZATION, ANAPLASTIC LYMPHOMA KINASE, GENE REARRANGEME
Catalog Number 06N38-033
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.This incident is being reported to fda because the incident occurred internationally using the vysis alk break apart fish probe kit, list 06n38-033, which is also us fda approved.
 
Event or Problem Description
The customer reported a false negative result on the vysis alk break apart fish.The customer tested a sample and found that immunohistochemistry (ihc) results and pcr results were 90% positive, but the fish results were less than 5%.The vysis alk break apart fish's manufacture date was may 2023 and expiration date was april 2024.The kit was expired at the time of the reported event.The customer reported that they can see all fusion signal and did not believe the expired kit would cause different results between the ihc and pcr.There was no report of impact to patient management.The negative result was reported outside of the laboratory.
 
Event or Problem Description
The customer reported a false negative result on the vysis alk break apart fish.The customer tested a sample and found that immunohistochemistry (ihc) results and pcr results were 90% positive, but the fish results were less than 5%.The vysis alk break apart fish's manufacture date was may 2023 and expiration date was april 2024.The kit was expired at the time of the reported event.The customer reported that they can see all fusion signal and did not believe the expired kit would cause different results between the ihc and pcr.There was no report of impact to patient management.The negative result was reported outside of the laboratory.Additional information was provided, the customer did not know the lot number for list number 06n38-33.However, the customer provided the following: vysis lsi alk dual color break apart fish probe 200ul, ivd: part number (pn) 31-190068, lot number 518571.The customer used the probe in question after the expiration date of 5/14/2023.
 
Additional Manufacturer Narrative
Investigation into this complaint included a quality data review, capa/non-conformance review, and a complaint history review.Investigation is summarized as follows: quality data review device history record / batch record review: a quality data review was performed for the following complaint component, vysis lsi alk dual color break apart fish probe 200ul, ivd: part#: 31-190068/lot# 518571 and bulk formulation used to manufacture the complaint component (lsi alk dc bap ffpe fish probe bulk formulation: part# 30-190168/lot# 517425) was reviewed to identify any issues related to the reported complaint during production of the probe and its bulk component.Batch records were reviewed.No errors were identified.Verified product met specifications at time of release.Specifications include but are not limited to cytogenetic verification of probes, functional parameters (intensity, background, cross-hybridization, specificity and counterstain quality) and enumeration data.Related products in question were quality control tested and met all quality specifications.Dhr review indicates bottle and bulk probe testing meet all quality specifications with no indication of performance issues.Record review did not identify a product deficiency.Capa / non-conformance review: a capa review was performed to identify any records that were related to the reported complaint for probe in question (vysis lsi alk dc bap fish probe 200ul, ivd: part#: 31-190068/lot# 518571 and the bulk material used to manufacture the probe in question (lsi alk dc bap ffpe fish probe bulk formulation: part# 30-190168/lot# 517425).The capa review did not identify any existing internal issues or records related to/impacting the reported complaint.Complaint history review: a lot specific complaint history review was performed to identify any similar complaints to the ticket being investigated.No additional complaints were identified.Additionally, complaint trending was completed.A trend violation was not identified, and the upper control limit was not exceeded for product 06n38 (trending part number).No adverse trend was identified.Based on the results of the investigation elements, a product deficiency for vysis lsi alk dual color break apart fish probe 200ul, ivd: part#: 31-190068/lot# 518571 was not identified.

Brand Name
VYSIS ALK BREAK APART FISH PROBE KIT
Common Device Name
FLUORESCENCE IN SITU HYBRIDIZATION, ANAPLASTIC LYMPHOMA KINASE, GENE REARRANGEME
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key20076816
Report Number3005248192-2024-00137
Device Sequence Number6414549
Product Code OWE
UDI-Device Identifier00884999042728
UDI-Public(01)00884999042728(240)06N38-033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06N38-033
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown